MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number HPWAS-35-180
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = dqx.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the tip of a roadrunner uniglide hydrophilic wire guide broke during a peritoneal dialysis catheter placement.No patient adverse effect has been reported.Although requested, additional event details, patient demographics and outcome has not been provided.Should additional information become available, a follow up report will be submitted.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.However, it should be noted that three subassembly lots were reviewed, and several nonconformances related to the device failure were noted.For subassembly lot sa8528334, 28 nonconformances were noted, 4 for surface defects, and 24 for hc-uv coating.For subassembly lot sa8528331, 3 nonconformances were noted, 1 for exposing wire, and 2 for surface defects.Finally, for subassembly lot sa8528335 a total of (b)(4) nonconformances were noted, 8 for inadequate tips, and 6 for grinded through tips.All of these subassembly nonconformances were scrapped, and not replaced prior to order completion.It also should be noted there were no other reported complaints for the original lot number (8705802).Additionally, an ifu is provided with this device, which states that the intended use of this product is for facilitating the delivery of percutaneous catheters into the peripheral vasculature.Furthermore, it is not known if resistance occurred during the procedure.The roadrunner uniglide wire guide is packaged with ifu t_hpw.T_hpw states, ¿if resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the wire guide and device as a unit to prevent possible damage and/or complications.¿ it was not known if the device was manipulated in a needle or cannula.Per the ifu, ¿avoid manipulating or withdrawing the hydrophilic wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide.¿ it is not known if the device may have been torqued.The ifu states, "it is recommended that a plastic torque device be used to handle the hydrophilic wire guide.Use of a metal torque device may damage the wire.¿ based on the information provided, no product returned and the results of our investigation, a definitive root cause can be traced to the user.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7956890
Report Number1820334-2018-02430
Device Sequence Number148853
Product Code DQX
UDI-Device Identifier00827002561779
UDI-Public(01)00827002561779(17)210402(10)8705802
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2021
Device Catalogue NumberHPWAS-35-180
Device Lot Number8705802
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1